Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 10:00 AM CDT for Grant Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 10:00 AM CDT (15:00 UTC)
- Expired
- Apr 23, 2000, 11:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 10:05 AM CDT | Hail 1.75 | Montgomery, LA | |
| Apr 23, 10:30 AM CDT | Hail 0.75 | Pollock, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS54 KSHV 231502 SVRSHV LAC043-231600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT PARISH IN LOUISIANA * UNTIL 1100 AM CDT * AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF MONTGOMERY...OR ABOUT 10 MILES SOUTHEAST OF NATCHITOCHES... MOVING EAST AT 55 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO NICKEL SIZE IN NATCHITOCHES. * THE SEVERE THUNDERSTORM WILL EFFECT MONTGOMERY BY 1010 AM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT PARISH IN LOUISIANA UNTIL 1100 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:00 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 23, 10:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN APR 23 2000 AWAITING MAIN EVENT WHILE THE UNDERCARD PLAYS OUT. THIS FIRST BATCH WITH TAIL END NEAR NATCHITOCHES RIGHT NOW WILL LEAVE AND GIVE US A REST BEFORE THE MAIN EVENT. MAY BE A LENGTHY EVENT...DEPENDS ON TIMING AND PLACEMENT OF FIRST DEVELOPMENT. FRONT/DRYLINE WILL BE IN CWA THROUGH LATE NIGHT. DRYLINE NOW STILL WEST OF DFW/ACT/AUS. STILL SORTA EXPECTING LOW CLOUDS TO SCATTER OUT AND PROVIDE US WITH SOLAR HEATING IN OUR CWA...SOMEWHERE. WILL UPDATE ZONES AS NEEDED BY 1130 AM TO ADJUST FOR TRENDS...BUT LITTLE SUBSTANTIVE CHANGES FORESEEN. SPC REQUESTS 18Z SOUNDING AND WE GLADLY OBLIGE. 17 .SHV...NONE.
In the hours before
Special weather statement, Apr 23, 6:50 AM CDT, 3 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 650 AM CDT SUN APR 23 2000 ...RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATES REGION TODAY... A STRONG UPPER LEVEL SYSTEM MOVING ACROSS OKLAHOMA TODAY WILL ACT ON WARM...MOIST AND UNSTABLE AIR THIS AFTERNOON...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. SURFACE LOW PRESSURE WAS LOCATED IN NORTHWEST OKLAHOMA THIS MORNING. THIS FEATURE WILL BE MOVING SOUTHEAST TODAY...REACHING NEAR TEXARKANA BY EARLY EVENING. AS THE FRONT ACCOMPANYING THIS SYSTEM MOVES INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY. GIVEN THE INSTABILITY IN THE ATMOSPHERE...AND THE PRESENCE OF FAVORABLE WIND SHEAR...ANY STORMS THAT DEVELOP WILL LIKELY BECOME SEVERE QUICKLY. THE PRESENCE OF WARM...MOIST AIR NEAR THE SURFACE AND RELATIVELY COLD TEMPERATURES ALOFT INDICATE THAT LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. DAMAGING WINDS MAY ALSO OCCUR GIVEN THE STRENGTH OF THE WINDS JUST ABOVE THE GROUND. FURTHER...THE VEERING OF WIND DIRECTION WITH HEIGHT...COMBINED WITH INCREASING WIND SPEEDS INDICATE A POTENTIAL FOR STORMS TO ROTATE...AND PERHAPS PRODUCE TORNADOES. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS APPEARS AT THIS TIME TO BE GENERALLY ALONG AND NORTH OF INTERSTATE 20. HOWEVER...SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE REGION FROM SOUTHEAST OKLAHOMA AND EAST TEXAS...EASTWARD ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. ALL PERSONS ACROSS THE FOUR STATES REGION SHOULD STAY ABREAST OF WEATHER CONDITIONS TODAY...AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON.
Local storm report, Apr 23, 7:30 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT SUN APR 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0130 AM 5 NW MAGNOLIA AR WIND DAMAGE
04/23/00 COLUMBIA 2 TREES DOWNED ON HWY 344
ACROSS POWERLINES. REPORTED
BY LAW ENFORCEMENT.
13Special weather statement, Apr 23, 9:30 AM CDT, 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT SUN APR 23 2000 ...RISK OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES...ACROSS THE FOUR STATE REGION TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHERN ARKANSAS...AND THOSE PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA ALONG AND NORTH OF INTERSTATE 20. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 20. A STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED SURFACE FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATER THIS AFTERNOON...AND INTO ARKANSAS AND LOUISIANA TONIGHT. THESE FEATURES WILL ACT UPON WARM...MOIST AND UNSTABLE GULF AIR WHICH IS FLOWING INTO THE REGION AHEAD OF THE FRONT...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LARGE HAIL AND STRONG WINDS ARE LIKELY WITH THE STRONGEST STORMS. FURTHERMORE...WIND SHEAR PATTERNS IN THE LOWER TO MIDDLE TROPOSPHERE WILL PROMOTE THE DEVELOPMENT OF LONG LIVED SUPERCELLS WHICH COULD PRODUCE TORNADOES. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE DAY AND EVENING WELL TO THE EAST OF THE PRIMARY ACTIVITY. ALL PERSONS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST OF WEATHER CONDITIONS TODAY...AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND SKYWARN NETWORKS WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:08 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Apr 23, 9:36 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 54 min |
| Apr 23, 10:30 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
| Apr 23, 5:01 PM CDT | Tornado Warning | SHV | Caddo | 59 min |
| Apr 23, 5:24 PM CDT | Tornado Warning | SHV | Bossier | 66 min |
| Apr 23, 5:54 PM CDT | Tornado Warning | SHV | Caddo | 66 min |
| Apr 23, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 32 min |
| Apr 23, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 53 min |
| Apr 23, 6:09 PM CDT | Tornado Warning | SHV | Webster | 66 min |
| Apr 23, 6:13 PM CDT | Tornado Warning | SHV | De Soto | 47 min |
| Apr 23, 6:23 PM CDT | Tornado Warning | SHV | Bossier | 67 min |
| Apr 23, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 64 min |
| Apr 23, 6:36 PM CDT | Tornado Warning | SHV | Bienville | 54 min |
| Apr 23, 6:38 PM CDT | Tornado Warning | SHV | Claiborne | 67 min |
| Apr 23, 6:58 PM CDT | Tornado Warning | SHV | De Soto | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.